An Alaskan health care worker was hospitalized with a serious allergic reaction after receiving Pfizer’s coronavirus vaccine Tuesday, three people familiar with the person’s condition told The New York Times.
The worker remained in the hospital Wednesday and had no serious history of drug allergies, though it was unclear if he or she had a history of any allergies overall, according to the Times.
The Alaskan worker’s reaction was believed to be anaphylactic, similar to two reactions witnessed in the United Kingdom last week after each person received the vaccine jointly developed by Pfizer and BioNTech. Though serious, both people in the U.K. have since fully recovered.
Though Pfizer’s 40,000-person clinical trial reported no serious allergic reactions caused by its vaccine, it did report temporary side effects including aches, fevers and nausea. (RELATED: Pfizer’s Coronavirus Vaccine Is Over 90% Effective, Company Says)
Following the two reactions in the U.K., British authorities warned those with a history of severe allergic reactions to avoid Pfizer’s vaccine. They later clarified their concerns and said that those with a history of anaphylactic reactions to food, medicines or vaccines should instead avoid Pfizer’s shot in the short-term, adding that the reactions witnessed were “very rare.”
In response to the dual British cases, the FDA has said that would require Pfizer to more strictly monitor for anaphylaxis and report its findings once the vaccine comes into widespread use. The CDC said last weekend that people with a history of serious allergies can still be safely vaccinated as long as they are closely monitored in the 30 minutes immediately after receiving it.
Content created by The Daily Caller News Foundation is available without charge to any eligible news publisher that can provide a large audience. For licensing opportunities of our original content, please contact firstname.lastname@example.org.